Announcement

Collapse
No announcement yet.

Gabapentin and tooth decay

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Gabapentin and tooth decay

    Is anyone else experiencing raped (or any other) gum or teeth problems after taking Gabapentin. My dentist thinks this stuff is why I'm having such raped lower tooth decay, and now my gums are throbbing. Crap I've only been taking 1800mg a day for a short time, and it is helping with the neuro pain somewhat. But at this rate I will need dentures in no time. Checked out some other web sites and found a lot of people saying they have this problem, but though what better place to ask then the CC or as some would say Gabapentin central.
    Last edited by flying; 10 Feb 2013, 12:09 AM. Reason: disslescea
    T12L1 Incomplete Still here This is the place to be 58 years old

    #2
    Originally posted by flying View Post
    Is anyone else experiencing raped (or any other) gum or teeth problems after taking Gabapentin. My dentist thinks this stuff is why I'm having such raped lower tooth decay, and now my gums are throbbing. Crap I've only been taking 1800mg a day for a short time, and it is helping with the neuro pain somewhat. But at this rate I will need dentures in no time. Checked out some other web sites and found a lot of people saying they have this problem, but though what better place to ask then the CC or as some would say Gabapentin central.
    I was on 1200 3x/day for about 5 years and that stuff wrecked my teeth. I have fillings on every molar, have had 3 root canals. My teeth are really stained. I'm 25yrs and brush my teeth at least 2x/day but still had issues. I've been off of that crap for almost a year and a half, and haven't had any dental problems since I stopped taking it. That stuff (along w/ oral baclofen) also made me gain a good 30+ lbs.

    Comment


      #3
      First weight gain, now rotting teeth! Thank God I was able to wean myself off

      Comment


        #4
        didnt have teeth problems but it damaged my optic nerve. perhaps asking to switch to lyrica?
        "Smells like death in a bucket of chicken!"
        http://www.elportavoz.com/

        Comment


          #5
          that stuff bad for teeth.

          Comment


            #6
            My dentist thought my cavities and gum issues were from the dry mouth side effect of the meds.

            Comment


              #7
              My wife's dentist also said that her meds accelerated/promoted tooth decay.
              - Richard

              Comment


                #8
                And for a little irony, I started taking a higher dose of gabapentin because the neuro pain was causing me to grind my teeth. Guess my teeth will now rot off from the bottom instead of being ground off from the top. Guess i could switch to opiates but was reading that they have a similar affect.
                T12L1 Incomplete Still here This is the place to be 58 years old

                Comment


                  #9
                  You might want to try Lyrica. I haven't heard of such problems with that drug. That is not to say it doesn't happen, just that I couldn't find any info.

                  And yes, the anti cholinergic effect of drying out your mouth can speed up tooth decay and other dental issues.

                  CKF
                  The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                  Comment


                    #10
                    had tooth problems while taking Gab but no more now that I no longer take it

                    Comment

                    Working...
                    X